MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM 1/3 TUBULAR PL 8H 94MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM 1/3 TUBULAR PL 8H 94MM; PLATE, FIXATION, BONE
Catalog Number 72440808
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, following a fibula orif procedure performed before october 2020 to reduce an oblique lateral malleolus fracture, one (1) patient sustained an infection that required the removal of all hardware.The fracture was reportedly reduced at sixteen (16) postoperative weeks.No further information is available.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
EVOS 3.5MM 1/3 TUBULAR PL 8H 94MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19945460
Report Number1020279-2024-01544
Device Sequence Number8074786
Product Code HRS
UDI-Device Identifier00885556640043
UDI-Public885556640043
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72440808
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
72402716/EVOS 2.7MM X 16MM CTX SCR T8 S-T; 72402718/EVOS 2.7MM X 18MM CTX SCR T8 S-T; 72403511/EVOS 3.5MM X 11MM CTX SCR S-T; 72403512/EVOS 3.5MM X 12MM CTX SCR S-T; 72403514/EVOS 3.5MM X 14MM CTX SCR S-T; 72403516/EVOS 3.5MM X 16MM CTX SCR S-T; 72403540/EVOS 3.5MM X 40MM CTX SCR S-T; 72424716/EVOS 4.7MM X 16MM OST SCR F-T
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale